2015, 2015(special): 276-286. doi: 10.3934/proc.2015.0276

Existence of nontrivial solutions for equations of $p(x)$-Laplace type without Ambrosetti and Rabinowitz condition

1. 

Department of Mathematical Sciences, Seoul National University, Seoul 151-742, South Korea

2. 

Department of Mathematics Education, Sangmyung University, Seoul 110--743

Received  September 2014 Revised  August 2015 Published  November 2015

We study the following elliptic equations with variable exponents \begin{equation*} \begin{cases} -\text{div}(\varphi(x,\nabla u))+{|u|}^{p(x)-2}u= f(x,u) \quad &\text{in } \Omega \\ \varphi(x,\nabla u) \frac{\partial u}{\partial n}= g(x,u) & \text{on }\partial\Omega. \end{cases} \tag{P} \end{equation*} Under suitable conditions on $\phi$, $f$, and $g$, by employing the mountain pass theorem, the problem (P) has at least one nontrivial weak solution without assuming the Ambrosetti and Rabinowitz type condition.
Citation: Eun Bee Choi, Yun-Ho Kim. Existence of nontrivial solutions for equations of $p(x)$-Laplace type without Ambrosetti and Rabinowitz condition. Conference Publications, 2015, 2015 (special) : 276-286. doi: 10.3934/proc.2015.0276
References:
[1]

A. Ambrosetti and P. Rabinowitz, Dual variational methods in critical point theory and applications,, J. Funct. Anal., 14 (1973), 349. Google Scholar

[2]

M. M. Boureanu and F. Preda, Infinitely many solutions for elliptic problems with variable exponent and nonlinear boundary conditions,, Nonlinear Differ. Equ. Appl., 19 (2012), 235. Google Scholar

[3]

N. T. Chung, Multiple solutions for quasilinear elliptic problems with nonlinear boundary conditions,, Electron. J. Diff. Eqns., 2008 (2008), 1. Google Scholar

[4]

L. Diening, P. Harjulehto and P. Hästö, M. R.užička, Lebesgue and Sobolev Spaces with Variable Exponents,, in: Lecture Notes in Mathematics, (2017). Google Scholar

[5]

D. E. Edmunds and J. Rákosník, Sobolev embedding with variable exponent,, Studia Math., 143 (2000), 267. Google Scholar

[6]

X. Fan, Boundary trace embedding theorems for variable exponent Sobolev spaces,, J. Math. Anal. Appl., 339 (2008), 1395. Google Scholar

[7]

X. Fan and D. Zhao, On the spaces $L^{p(x)}(\Omega)$ and $W^{m,p(x)}(\Omega)$,, J. Math. Anal. Appl., 263 (2001), 424. Google Scholar

[8]

X. Fan and Q. H. Zhang, Existence of solutions for $p(x)$-Laplacian Dirichlet problem,, Nonlinear Anal., 52 (2003), 1843. Google Scholar

[9]

B. Ge, On the superlinear problems involving the $p(x)$-Laplacian and a non-local term without AR-condition,, Nonlinear Anal., 102 (2014), 133. Google Scholar

[10]

C. Ji, On the superlinear problem involving the $p(x)$-Laplacian,, Electron. J. Qual. Theory Differ., 40 (2011), 1. Google Scholar

[11]

I. H. Kim and Y. H. Kim, Mountain pass type solutions and positivity of the infimum eigenvalue for quasilinear elliptic equations with variable exponents,, Manuscripta Math., 147 (2015), 169. Google Scholar

[12]

V. K. Le, On a sub-supersolution method for variational inequalities with Leray-Lions operators in variable exponent spaces,, Nonlinear Anal., 71 (2009), 3305. Google Scholar

[13]

S. Liu, On superlinear problems without the Ambrosetti and Rabinowitz condition,, Nonlinear Anal., 73 (2010), 788. Google Scholar

[14]

F. Y. Lu and G. Q. Deng, Infinitely many weak solutions of the $p$-Laplacian equation with nonlinear boundary conditions,, The Scientific World Journal, 2014 (2014), 1. Google Scholar

[15]

M. Mihăilescu and V. Rădulescu, A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids,, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 462 (2006), 2625. Google Scholar

[16]

O. H. Miyagaki and M. A. S. Souto, Superlinear problems without Ambrosetti and Rabinowitz growth condition,, J. Differential Equations, 245 (2008), 3628. Google Scholar

[17]

P. Pucci and Q. Zhang, Existence of entire solutions for a class of variable exponent elliptic equations,, J. Differential Equations, 257 (2014), 1529. Google Scholar

[18]

M. R.užička, Electrorheological Fluids: Modeling and Mathematical Theory,, in: Lecture Notes in Mathematics, (1748). Google Scholar

[19]

I. Sim and Y. H. Kim, Existence of solutions and positivity of the infimum eigenvalue for degenerate elliptic equations with variable exponents,, Discrete Contin. Dyn. Syst. Supplement, 2013 (2013), 695. Google Scholar

[20]

Z. Tan and F. Fang, On superlinear $p(x)$-Laplacian problems without Ambrosetti and Rabinowitz condition,, Nonlinear Anal., 75 (2012), 3902. Google Scholar

[21]

P. Winkert, Multiplicity results for a class of elliptic problems with nonlinear boundary condition,, Commun. Pure Appl. Anal., 12 (2013), 785. Google Scholar

[22]

J. Yao, Solutions for Neumann boundary value problems involving $p(x)$-Laplace operators,, Nonlinear Anal., 68 (2008), 1271. Google Scholar

[23]

J. H. Zhao and P. H. Zhao, Existence of infinitely many weak solutions for the $p$-Laplacian with nonlinear boundary conditions,, Nonlinear Anal., 69 (2008), 1343. Google Scholar

show all references

References:
[1]

A. Ambrosetti and P. Rabinowitz, Dual variational methods in critical point theory and applications,, J. Funct. Anal., 14 (1973), 349. Google Scholar

[2]

M. M. Boureanu and F. Preda, Infinitely many solutions for elliptic problems with variable exponent and nonlinear boundary conditions,, Nonlinear Differ. Equ. Appl., 19 (2012), 235. Google Scholar

[3]

N. T. Chung, Multiple solutions for quasilinear elliptic problems with nonlinear boundary conditions,, Electron. J. Diff. Eqns., 2008 (2008), 1. Google Scholar

[4]

L. Diening, P. Harjulehto and P. Hästö, M. R.užička, Lebesgue and Sobolev Spaces with Variable Exponents,, in: Lecture Notes in Mathematics, (2017). Google Scholar

[5]

D. E. Edmunds and J. Rákosník, Sobolev embedding with variable exponent,, Studia Math., 143 (2000), 267. Google Scholar

[6]

X. Fan, Boundary trace embedding theorems for variable exponent Sobolev spaces,, J. Math. Anal. Appl., 339 (2008), 1395. Google Scholar

[7]

X. Fan and D. Zhao, On the spaces $L^{p(x)}(\Omega)$ and $W^{m,p(x)}(\Omega)$,, J. Math. Anal. Appl., 263 (2001), 424. Google Scholar

[8]

X. Fan and Q. H. Zhang, Existence of solutions for $p(x)$-Laplacian Dirichlet problem,, Nonlinear Anal., 52 (2003), 1843. Google Scholar

[9]

B. Ge, On the superlinear problems involving the $p(x)$-Laplacian and a non-local term without AR-condition,, Nonlinear Anal., 102 (2014), 133. Google Scholar

[10]

C. Ji, On the superlinear problem involving the $p(x)$-Laplacian,, Electron. J. Qual. Theory Differ., 40 (2011), 1. Google Scholar

[11]

I. H. Kim and Y. H. Kim, Mountain pass type solutions and positivity of the infimum eigenvalue for quasilinear elliptic equations with variable exponents,, Manuscripta Math., 147 (2015), 169. Google Scholar

[12]

V. K. Le, On a sub-supersolution method for variational inequalities with Leray-Lions operators in variable exponent spaces,, Nonlinear Anal., 71 (2009), 3305. Google Scholar

[13]

S. Liu, On superlinear problems without the Ambrosetti and Rabinowitz condition,, Nonlinear Anal., 73 (2010), 788. Google Scholar

[14]

F. Y. Lu and G. Q. Deng, Infinitely many weak solutions of the $p$-Laplacian equation with nonlinear boundary conditions,, The Scientific World Journal, 2014 (2014), 1. Google Scholar

[15]

M. Mihăilescu and V. Rădulescu, A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids,, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 462 (2006), 2625. Google Scholar

[16]

O. H. Miyagaki and M. A. S. Souto, Superlinear problems without Ambrosetti and Rabinowitz growth condition,, J. Differential Equations, 245 (2008), 3628. Google Scholar

[17]

P. Pucci and Q. Zhang, Existence of entire solutions for a class of variable exponent elliptic equations,, J. Differential Equations, 257 (2014), 1529. Google Scholar

[18]

M. R.užička, Electrorheological Fluids: Modeling and Mathematical Theory,, in: Lecture Notes in Mathematics, (1748). Google Scholar

[19]

I. Sim and Y. H. Kim, Existence of solutions and positivity of the infimum eigenvalue for degenerate elliptic equations with variable exponents,, Discrete Contin. Dyn. Syst. Supplement, 2013 (2013), 695. Google Scholar

[20]

Z. Tan and F. Fang, On superlinear $p(x)$-Laplacian problems without Ambrosetti and Rabinowitz condition,, Nonlinear Anal., 75 (2012), 3902. Google Scholar

[21]

P. Winkert, Multiplicity results for a class of elliptic problems with nonlinear boundary condition,, Commun. Pure Appl. Anal., 12 (2013), 785. Google Scholar

[22]

J. Yao, Solutions for Neumann boundary value problems involving $p(x)$-Laplace operators,, Nonlinear Anal., 68 (2008), 1271. Google Scholar

[23]

J. H. Zhao and P. H. Zhao, Existence of infinitely many weak solutions for the $p$-Laplacian with nonlinear boundary conditions,, Nonlinear Anal., 69 (2008), 1343. Google Scholar

[1]

Dorota Bors. Application of Mountain Pass Theorem to superlinear equations with fractional Laplacian controlled by distributed parameters and boundary data. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 29-43. doi: 10.3934/dcdsb.2018003

[2]

Carla Baroncini, Julián Fernández Bonder. An extension of a Theorem of V. Šverák to variable exponent spaces. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1987-2007. doi: 10.3934/cpaa.2015.14.1987

[3]

Dmitry Glotov, P. J. McKenna. Numerical mountain pass solutions of Ginzburg-Landau type equations. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1345-1359. doi: 10.3934/cpaa.2008.7.1345

[4]

Peter Weidemaier. Maximal regularity for parabolic equations with inhomogeneous boundary conditions in Sobolev spaces with mixed $L_p$-norm. Electronic Research Announcements, 2002, 8: 47-51.

[5]

Hugo Beirão da Veiga. A challenging open problem: The inviscid limit under slip-type boundary conditions.. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 231-236. doi: 10.3934/dcdss.2010.3.231

[6]

Miroslav Bulíček, Annegret Glitzky, Matthias Liero. Thermistor systems of p(x)-Laplace-type with discontinuous exponents via entropy solutions. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 697-713. doi: 10.3934/dcdss.2017035

[7]

Chao Zhang, Xia Zhang, Shulin Zhou. Gradient estimates for the strong $p(x)$-Laplace equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4109-4129. doi: 10.3934/dcds.2017175

[8]

José M. Arrieta, Simone M. Bruschi. Very rapidly varying boundaries in equations with nonlinear boundary conditions. The case of a non uniformly Lipschitz deformation. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 327-351. doi: 10.3934/dcdsb.2010.14.327

[9]

Gabriele Bonanno, Giuseppina D'Aguì, Angela Sciammetta. One-dimensional nonlinear boundary value problems with variable exponent. Discrete & Continuous Dynamical Systems - S, 2018, 11 (2) : 179-191. doi: 10.3934/dcdss.2018011

[10]

P. Cerejeiras, U. Kähler, M. M. Rodrigues, N. Vieira. Hodge type decomposition in variable exponent spaces for the time-dependent operators: the Schrödinger case. Communications on Pure & Applied Analysis, 2014, 13 (6) : 2253-2272. doi: 10.3934/cpaa.2014.13.2253

[11]

Maria-Magdalena Boureanu. Fourth-order problems with Leray-Lions type operators in variable exponent spaces. Discrete & Continuous Dynamical Systems - S, 2019, 12 (2) : 231-243. doi: 10.3934/dcdss.2019016

[12]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[13]

SYLWIA DUDEK, IWONA SKRZYPCZAK. Liouville theorems for elliptic problems in variable exponent spaces. Communications on Pure & Applied Analysis, 2017, 16 (2) : 513-532. doi: 10.3934/cpaa.2017026

[14]

VicenŢiu D. RǍdulescu, Somayeh Saiedinezhad. A nonlinear eigenvalue problem with $ p(x) $-growth and generalized Robin boundary value condition. Communications on Pure & Applied Analysis, 2018, 17 (1) : 39-52. doi: 10.3934/cpaa.2018003

[15]

Ming Wang. Sharp global well-posedness of the BBM equation in $L^p$ type Sobolev spaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5763-5788. doi: 10.3934/dcds.2016053

[16]

Mariane Bourgoing. Viscosity solutions of fully nonlinear second order parabolic equations with $L^1$ dependence in time and Neumann boundary conditions. Existence and applications to the level-set approach. Discrete & Continuous Dynamical Systems - A, 2008, 21 (4) : 1047-1069. doi: 10.3934/dcds.2008.21.1047

[17]

Anouar Bahrouni, VicenŢiu D. RĂdulescu. On a new fractional Sobolev space and applications to nonlocal variational problems with variable exponent. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 379-389. doi: 10.3934/dcdss.2018021

[18]

Petru Jebelean. Infinitely many solutions for ordinary $p$-Laplacian systems with nonlinear boundary conditions. Communications on Pure & Applied Analysis, 2008, 7 (2) : 267-275. doi: 10.3934/cpaa.2008.7.267

[19]

Claudianor O. Alves, Giovany M. Figueiredo, Marcelo F. Furtado. Multiplicity of solutions for elliptic systems via local Mountain Pass method. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1745-1758. doi: 10.3934/cpaa.2009.8.1745

[20]

Christopher Grumiau, Marco Squassina, Christophe Troestler. On the Mountain-Pass algorithm for the quasi-linear Schrödinger equation. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1345-1360. doi: 10.3934/dcdsb.2013.18.1345

 Impact Factor: 

Metrics

  • PDF downloads (23)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]